August, '99 | Briefing | Mail | Don't Say This | Articles | Other Places | Archives | Send Mail | Ed Dewke | Legal Stuff


Methotrexate Helped PA but not Skin
from Kathy A.

I am new at this Internet stuff so if I do or say something wrong please forgive me. I am a 38 year old female with psoriasis and psoriatic arthritis and I have been on Methotrexate for about 7 years. It was an absolute Godsend in pain reduction and mobility. Of course, the downside is the side effects which I have had no problems with so far. My rheumatologist requires liver biopsy's about every 2 years depending on the dosage of Methotrexate. I must admit, those are not fun. I have not seen an improvement in my [skin] psoriasis however. I am really frustrated with that. I am definitely a flaker: stomach, shins, elbow, upper arms, back and scalp. I am so sick of 'slicking myself in' [topicals] I could vomit!!! One problem with Methotrexate is that while using it your skin is sensitive to sunlight so PUVA is out. Anyway, just wanted to say Hi to a fellow flaker and that I am happy there are web sites out there for us. Thanks again. -Kathy A.

*****

Ed's Response: Thanks for sharing your Methotrexate experience with us—and me especially. My rheumy said something surprising. When I asked her about the need for liver biopsies she said, "We don't do that anymore if we supplement your M with folic acid." I took this news back to my derm and he said that's "good news." At the moment I sense a lack of leadership on my metho regimen team, hence I'm going to step in and assume that role. I am presuming, but will get this confirmed, that indications a biopsy might be in order come from routine blood work. I'll see to it that blood work stays routine.

Yesterday (July 20) was my first M treatment (eight pills: four in the morning, four last night). I'm still hoping M will help both the PA and the P, but it's good for my psychic well-being to read about your situation. At least I won't be surprised if it doesn't work out that way. All I know so far is this morning there appeared to be no reduction in my flakiness—and after eight pills that was a little disappointing! <grin> -Ed

Archives

www.flakehq.com